MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 32MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 32MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 214.832
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is lawyer without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, the medical records received on (b)(6) 2022, the patient underwent an open reduction internal fixation (orif) distal femur fracture due to right periprosthetic distal femur fracture.On (b)(6) 2022 the patient had a revision due to nonunion right distal femur shaft fracture about total knee arthroplasty (tka).This report is for one (1) 4.5mm cortex screw self-tapping 32mm.This is report 3 of 11 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the 4.5mm cortex screw self-tapping 32mm had no defect found on it.There is no evidence to confirm any defect on the device.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the 4.5mm cortex screw self-tapping 32mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.The device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: concomitant devices added.Date of concomitant therapy is february 25, 2022.

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 32MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK BIO OBERDORF (CH)
eimattstrasse 3
oberdorf 4436
SZ   4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16717991
Report Number8030965-2023-04451
Device Sequence Number7237367
Product Code KTT
UDI-Device Identifier10886982154651
UDI-Public(01)10886982154651
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number214.832
Device Catalogue Number214.832
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5MM CORTEX SCREW SELF-TAPPING 34MM.; 4.5MM CORTEX SCREW SELF-TAPPING 36MM.; 4.5MM CORTEX SCREW SELF-TAPPING 36MM.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/30.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/36.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/65.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/85.; 5.0 VA LOCKNG SCR SLF-TPNG/SD/90.; 5.0MM CANNULATED VA LOCKING SCREW/30MM.; VA-LCP CONDYLAR PLATE 4.5/5.0 R 16HO L33.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale